Please do a paragraph about this post with this instruction .
post most have 4 or more sentences .
you also have to have a high quality post from a content perspective. This means it also needs to do more than agree with or praise a class mate. If you agree with a classmate, explain why, give an example, share what you learned in the readings
Upon arrival to the ICU, Mrs. J. and her family need education on the flu, congestive heart failure and associated complications of not following treatment plans, side effects of medications, laboratory tests and results, signs and symptoms present objectively, and reasons for hospital admission. The majority of the time patients are terrified of the hospital environment which can delay proper healing and recovery times, especially if this is the first exacerbation of her heart failure or other diagnoses. Medication therapy (antihypertensives, anticoagulants, Lasix, morphine), the medical doctor, should consider.
IV furosemide (Lasix) is a medication that causes diuresis when pulmonary edema is present or when urine output is minimal due to renal involvement. Lasix is often used when an individual has heart failure, which can cause pulmonary edema (United States National Library of Medicine, 2013). IV furosemide (Lasix) has been used more often by doctors to create a symptomatic relief of heart failure, a condition that Mrs. J. is experiencing at the moment. As a result, doctors are justified in administering IV furosemide (Lasix) at optimal dosages to Mrs. J., if and only if they can be able to determine her responsiveness with the drug.
Vasotec is a medication called an ACE inhibitor used for heart failure and hypertension by lowering resistance and relaxing the blood vessels (United States National Library of Medicine, 2013). Mrs. J. `s actual data shows that her BP is 90/58, has been low. These indicate that using Vasotec on her will complicate the situation and has to monitor the patient closely.
Lopressor is a beta blocker (directly affects receptors in the heart) used to control hypertension and heart rate. Doctors have used metoprolol (Lopressor) in several instances in the reduction of heart rate and cardiac output. They can administer this drug to Mrs. J to reduce her heart rate as she feels like her heart very fast, indicating high heart rate.
Morphine is used in individuals with heart failure to control breathing when individuals feel short of breath. Morphine also helps the heart not work so hard to supply blood to the muscles for breathing (Pathways, 2012). Mrs. J. states she is short of breath and therefore morphine would be appropriate for her.
Describe four cardiovascular conditions that may lead to heart failure and what can be done in the form of medical/nursing interventions to prevent the development of heart failure in each condition.
Hypertension is often referred to as abnormally high blood pressure and serves as a condition that predisposes one especially the old age people to heart failure condition. If a person’s blood pressure is 140/90 mm Hg and above consistently, then he or she has a high blood pressure. Medical intervention to correct the situation may involve but not limited to, administration of anti-hypersensitive medications (Halfon, 2012).
Sleep apnea is a state of a temporary sensation of breathing especially during sleeping because of a narrowed or closed airway. Overweight adults mostly suffer from this condition. It may result in hypertension that causes heart failure. Nursing intervention through proper positioning on chair or bed can help in correcting this condition (Halfon, 2012).
Being overweight more often than not increases the risk of developing heart failure, judging from Mrs. J. having 95.5 kg. It is necessary to discourage poor eating habits to evade this condition. Therefore, maintaining an ideal body weight requires one to undertake regular body exercise and have a healthy balanced diet.
Smoking increases the chances of heart failure by damaging lining of the arteries by making them narrow. Above all, the nicotine in cigarettes stimulates one’s body to produce a significant amount of adrenaline that results to faster heartbeats, which may cause high blood pressure. The only way to prevent heart failure is to stop smoking.
Taking into consideration the fact that most mature adults take at least six prescription medications, discuss four nursing interventions that can help prevent problems caused by multiple drug interactions in older patients. Provide rationale for each of the interventions you recommend. The following four are from Hartford Institute for Geriatric Nursing, (2012):
1.Assessing for medication adherence issues that can arise after discharge to home to prevent re-hospitalization. Recommending devices or tools to assist the patient in better adherence to medications. Such as pill sorters (organizers) with day and even hour breakdowns.
2.Patient/caregiver education. The patient and family will be provided (by the RN) with the appropriate education on medication uses, side effects, benefits, risks, and possible medication interactions when medications are taken together and how to report side effects that arise. Patients that are given proper education on symptoms to report and how to properly take medications have a less likelihood of complications and hospitalizations due to compliance.
3.Avoid the prescribing cascade that can occur when new medications are taken and a new symptom arises. For example, if a new symptom arises, the RN will first assess the symptom and current medication prior to adding new medications. This can help the patient from needing to take more medications than are necessary.
4.Teaching the patient how to keep accurate lists of all medications taken (reason,frequency, etc.) and keep a list of medical Doctors in their wallets/purse for contact purposes in case they are hospitalized or incapacitated. In the event the individual becomes incapacitated, medical staff can be aware of medications in the individual’s system.